Alert archive / Washington / Gale Warnings in 2016
Gale Warning 60, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 30, 2016, 2:36 AM PDT. It took effect at Jun 30, 2016, 3:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2016, 2:36 AM PDT (09:36 UTC)
- In effect from
- Jun 30, 2016, 3:00 PM PDT
- Expired
- Jul 1, 2016, 2:37 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
344 WHUS76 KSEW 300936 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 236 AM PDT THU JUN 30 2016 PZZ131-132-301745- /O.CAN.KSEW.GL.W.0059.000000T0000Z-160630T1200Z/ /O.UPG.KSEW.GL.A.0038.160630T2300Z-160701T1200Z/ /O.NEW.KSEW.GL.W.0060.160701T0000Z-160701T1200Z/ /O.NEW.KSEW.SC.Y.0157.160630T0936Z-160701T0000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WIND/WAVES...WEST WIND 15 TO 25 KT TODAY WITH 2 TO 4 FT WIND WAVES. WEST WIND RISING TO 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-301045- /O.CAN.KSEW.SC.Y.0154.000000T0000Z-160630T1800Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ PZZ153-156-301045- /O.CAN.KSEW.SC.Y.0156.000000T0000Z-160630T1200Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ PZZ133-134-301045- /O.CAN.KSEW.SC.Y.0154.000000T0000Z-160630T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 236 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ WWW.WEATHER.GOV
4 follow-up statements
696 WHUS76 KSEW 301529 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 829 AM PDT THU JUN 30 2016 PZZ131-132-302330- /O.CON.KSEW.SC.Y.0157.000000T0000Z-160701T0000Z/ /O.CON.KSEW.GL.W.0060.160701T0000Z-160701T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 829 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... * WIND/WAVES...WEST WIND 15 TO 25 KT TODAY WITH 2 TO 4 FT WIND WAVES. WEST WIND RISING TO 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-302330- /O.EXB.KSEW.SC.Y.0157.160701T0000Z-160701T1200Z/ ADMIRALTY INLET- 829 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WIND/WAVES...NORTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-302330- /O.EXB.KSEW.SC.Y.0157.160701T0000Z-160701T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 829 AM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. * WIND/WAVES...SOUTHWEST WIND 15 TO 25 KT TONIGHT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES SOUTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
180 WHUS76 KSEW 302128 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 228 PM PDT THU JUN 30 2016 PZZ131-132-010530- /O.CAN.KSEW.SC.Y.0157.000000T0000Z-160701T0000Z/ /O.EXT.KSEW.GL.W.0060.160630T2200Z-160701T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 228 PM PDT THU JUN 30 2016 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY HAS ENDED... * WIND/WAVES...WEST WIND 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-010530- /O.EXT.KSEW.SC.Y.0157.160630T2200Z-160701T1200Z/ ADMIRALTY INLET- 228 PM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-010530- /O.EXT.KSEW.SC.Y.0157.160630T2200Z-160701T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 228 PM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES SOUTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
759 WHUS76 KSEW 010336 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 836 PM PDT THU JUN 30 2016 PZZ131-132-011145- /O.CON.KSEW.GL.W.0060.000000T0000Z-160701T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 836 PM PDT THU JUN 30 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...WEST WIND 25 TO 35 KT TONIGHT WITH 4 TO 6 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-011145- /O.CON.KSEW.SC.Y.0157.000000T0000Z-160701T1200Z/ ADMIRALTY INLET- 836 PM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...NORTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES NORTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-011145- /O.CON.KSEW.SC.Y.0157.000000T0000Z-160701T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 836 PM PDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WIND/WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KT TONIGHT WITH 2 TO 4 FT WIND WAVES. HIGHEST WIND AND WAVES SOUTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
907 WHUS76 KSEW 010937 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 237 AM PDT FRI JUL 1 2016 PZZ131-132-011300- /O.CAN.KSEW.GL.W.0060.000000T0000Z-160701T1200Z/ /O.NEW.KSEW.SC.Y.0158.160701T0937Z-160701T1300Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 237 AM PDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...GALE WARNING HAS ENDED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. * WIND/WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND WAVES EASING THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-011045- /O.CAN.KSEW.SC.Y.0157.000000T0000Z-160701T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 237 AM PDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY HAS ENDED... $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 29, 8:49 PM PDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 29, 8:49 PM PDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
849 PM PDT WED JUN 29 2016
.SYNOPSIS...Onshore flow will result in seasonable temperatures
with night and morning clouds and partly to mostly sunny
afternoons for the next several days. Weak upper troughs will
bring a slight chance of showers at times.
&&
.SHORT TERM...Onshore flow will prevail tonight and low level
stratus clouds will surge inland once again. The lowlands should
be covered by the clouds by mid morning...with an afternoon
burnoff similar to today. Otherwise, Wednesday will be dry and
mild.
A weak cold front and upper level trough will bring more clouds
and a few showers on Friday, mainly to the coast and mountains.
Another weak disturbance will pass through southern B.C. on
Saturday which may trigger isolated showers across Western
Washington. Temperatures will be close to normal. 33
.LONG TERM...Previous discussion...An upper short wave will exit
the region Sunday with a slight chance of showers ending late in
the day. Independence Day looks dry with westerly flow aloft and
low level onshore flow continuing.
Model solutions diverge starting Tuesday with an upper low and
showers moving through either Tuesday, Wednesday, or not at all
depending on which model you prefer.
Needless to say, confidence in the details is lower than normal
beginning Tuesday. For now, the forecast is a broadbrush than leans
a bit towards the Euro model. Schneider
&&
.AVIATION...An upper level ridge centered over Idaho will give
southwest flow aloft over Washington tonight. On Thursday, the
upper ridge will drift east with more zonal flow over Washington. At
the surface, moderate to strong onshore flow will continue. The air
mass is dry and stable except for marine stratus over the coast. The
stratus will return overnight bringing low MVFR ceilings to most
terminals and will remain in place until early Thursday afternoon.
The ceilings will lift by late Thursday morning and the stratus will
evaporate back to the coast by early to mid afternoon.
KSEA...Mostly southwesterly wind 4-8 kt will continue. Stratus with
ceilings around 1k will arrive around 11z. CHB
&&
.MARINE...Moderate to strong onshore flow will prevail through the
weekend. Strong gale force westerlies are occurring tonight in the
strait with small craft advisory strength winds in adjacent waters.
At least small craft advisory strength west winds will occur each
day in the central and eastern strait. Gale force winds are possible
Thursday night. CHB
&&
.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory until 5 AM PDT Thursday for Admiralty Inlet-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
Out 10 Nm-Northern Inland Waters Including The San Juan
Islands.
Gale Watch from Thursday afternoon through late Thursday night
for Central U.S. Waters Strait Of Juan De Fuca-East
Entrance U.S. Waters Strait Of Juan De Fuca.
Gale Warning until 5 AM PDT Thursday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 2 AM PDT Thursday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:36 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.